Story as told by her mother, Elysabeth Gagnon
After much research and discussion, my daughter and I had both signed the required form to refuse the Gardasil vaccine currently being administered in Quebec. In order to assure there would be no problem, I also phoned the school the morning the first dose of Gardasil was to be offered and spoke to the school nurse to inform her that my daughter would not be receiving this vaccine. The nurse assured me there would be no problem.
On 28 September 2011, my daughter presented the signed vaccine waiver and informed the school nurse that she would not receive the HPV vaccine. The nurse then set aside 15 minutes to inform Camille about the benefits of the vaccine.
After the discussion, Camille repeated her decision to refuse the Gardasil injection. The nurse then handed her additional informational documents and told Camille that if she changed her opinion, she could always inform the other nurse.
Subsequently, Camille met with a second nurse, this one outraged that my daughter refused the vaccine. She had set aside 10 minutes of her time to try to convince Camille again. The only side effect she mentioned was headache. This nurse pointed out that Camille would be the only one in the school to refuse Gardasil. She told her the consequence of refusing meant she could get cancer and die, only because she was being stubborn. She continued on until Camille finally granted her consent.
At that point, the nurse told her not to show her health record to her mother in order to avoid any discussion on this at home.
My daughter was pressured until she agreed to be vaccinated. Her ‘consent’ was neither freely given, nor appropriately informed. Camille’s consent was obtained through intimidation. A 14-year old girl does not have the experience to deal with authority figures in the same manner as an adult.
In my opinion, the way Camille was treated was an abuse of power and a breach of my trust in school health authorities.
Without my consent, or knowledge, Camille received her first Gardasil injection at 3:45 pm on that day. By 4:00 pm she was on the bus to come home. She already had a stomach ache and a headache. She decided to try and rest during the 45 minute drive home. She lost consciousness. Students noticed and tried to wake her up, but when they did she acted confused. They informed the bus driver, who promptly stopped the bus and called an ambulance.
She was admitted to St-Jérômes Hospital barely 2 hours after her injection. She has no memory of how she got to the hospital other than she recalls waking up in the ambulance. The hospital staff said there was no link between her condition and the vaccine. They recommended consulting an allergist.
The future brought fever, rash, fainting, fatigue, weakness, headaches, stomach pains and more consultations. She is now being treated for a urinary infection, abscesses in her mouth and oral candidose.
I lodged a formal complaint to the Order of Nurses of Québec. Teenage girls must be informed and warned of all possible side effects – not be left in the dark.
Today, nearly two months after the first shot of Gardasil, my daughter still has headaches that will not go away. Day after day she has to deal with them. She has no more appetite and has lost weight. This girl, who has been to an ophthalmologist every year since she was two years old and exhibited perfect vision, has now been told she will have to wear glasses because of her deteriorating vision.
For 11 years her vision was perfect, no longer – no link?
The doctor from the Canadian Health Agency told us there was no link between her symptoms and Gardasil. Furthermore, she said that Camille was sick and had all of those symptoms prior to vaccination. How can she say that?
I swear to God, my daughter’s health was in perfect condition BEFORE she got this shot.